Alert archive / California / Wind Advisories in 2006

Wind Advisory 38, NWS Las Vegas, NV

December 26, 2006

NWS Las Vegas, NV issued this wind advisory at Dec 26, 2006, 5:35 PM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2006, 5:35 PM PST (01:35 UTC)
Expired
Dec 26, 2006, 9:00 PM PST
In force
3 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 270135
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
535 PM PST TUE DEC 26 2006

CAZ519-270400-
/O.EXT.KVEF.HW.W.0012.000000T0000Z-061227T0500Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
535 PM PST TUE DEC 26 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

STRONG AND GUSTY WEST WINDS AHEAD OF AN APPROACHING PACIFIC STORM
WILL CONTINUE INTO THE EVENING HOURS. WIND GUSTS TO 75 MPH ARE
POSSIBLE UNTIL 9 PM FOR ELEVATIONS ABOVE 5000 FEET IN THE EAST
SLOPES OF THE SOUTHERN SIERRA. A WIND GUST TO 68 MPH WAS REPORTED
EARLIER IN ASPENDELL. OTHER WEATHER SENSORS HAVE REPORTED WIND
GUSTS APPROACHING 60 MPH IN CANYONS DOWN TO AN ELEVATION AROUND
5000 FEET.

$$

CAZ520-270400-
/O.NEW.KVEF.WI.Y.0038.061227T0135Z-061227T0500Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
535 PM PST TUE DEC 26 2006

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

STRONG WEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS UP TO 56 MPH WILL
CONTINUE TO OCCUR BELOW CANYON OPENING ALONG THE EAST SLOPE OF THE
SOUTHERN SIERRA. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES.
PLEASE USE EXTRA CAUTION AND BE PREPARED FOR STRONG CROSS WINDS.

$$

PIERCE
1 follow-up statement
000 
WWUS75 KVEF 270505
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
905 PM PST TUE DEC 26 2006

CAZ519-270615-
/O.EXP.KVEF.HW.W.0012.000000T0000Z-061227T0500Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
905 PM PST TUE DEC 26 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON WEDNESDAY.
SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH 1 AM BEFORE TAPERING
OFF TO SCATTERED SNOW SNOW SHOWERS. GUSTY WINDS WILL CREATE AREAS
OF BLOWING A DRIFTING SNOW.


$$

CAZ520-270615-
/O.EXP.KVEF.WI.Y.0038.000000T0000Z-061227T0500Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
905 PM PST TUE DEC 26 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY WEST WINDS WILL CONTINUE TO DECREASE OVER THE NEXT TWO
HOURS. VERY LOCALIZED WIND GUSTS UP TO 50 MPH ARE POSSIBLE NEAR
CANYON OPENINGS THROUGH 11 PM.

$$

PIERCE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 26, 3:17 PM PST, 2 hours 18 minutes earlier.

Area forecast discussion, Dec 26, 3:17 PM PST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
317 PM PST TUE DEC 26 2006

.SYNOPSIS...A PACIFIC STORM SYSTEM IS COMING ASHORE IN CALIFORNIA
TODAY AND WILL MOVE THROUGH THE REGION THE NEXT TWO DAYS. STARTING
TONIGHT HEAVY SNOW WILL BE POSSIBLE IN THE SIERRA OF CALIFORNIA AND
THEN THERE WILL BE A CHANCE OF LIGHT RAIN OR SNOW OVER MUCH OF THE
AREA WEDNESDAY. THE STORM SYSTEM WILL MOVE OUT OF THE ARE BY
LATE THURSDAY BRINGING COOLER TEMPERATURES AND STRONG NORTH WINDS
THURSDAY.
&&

.SHORT TERM...TROUGH SOMEWHAT SLOWER THAN PREVIOUSLY ANTICIPATED IS
MOVING SOUTHWARD INTO CALIFORNIA THIS AFTERNOON. FLOW IS MOIST
AHEAD OF IT AS IS EVIDENT IN WIDESPREAD RAINFALL IN NORTHERN
CALIFORNIA AND INTO NORTHERN NEVADA. TROUGH IS PROGGED TO MOVE SOUTH
INTO CALIFORNIA TONIGHT AND ACROSS NEVADA WEDNESDAY. SOME MOISTURE
WILL MAKE IT OVER THE MOUNTAINS INTO NEVADA AND BRING SOME
PRECIPITATION TO MAINLY HIGHER ELEVATIONS. PRECIPITATION WILL
BE DELAYED IN STARTING IN ALL AREAS AS MORNING SOUNDINGS SHOW DRY
AIR IN THE LOWER LEVELS THAT WILL NEED MOISTENING UP. MOISTURE PROGS
NOT AS MOIST AS YESTERDAY FOR THE SIERRA ZONE BUT THINK IT WISE TO
KEEP AS HIGHER MOISTURE VALUES TO SUPPORT HEAVY SNOW ARE NEAR THE
FORECAST AREA. JUST ISSUED A HIGH WIND WARNING FOR OUR SIERRA ZONE
AS WELL BASED ON A SPOTTER REPORT AT ASPENDELL (8500 FT) A WHILE
AGO. ALSO NOTED BISHOP AIRPORT IN VALLY GUSTING TO 45KT. IT APPEARS
THERE ARE BREAKING WAVES BRINGING THE WINDS.

BREEZY TO WINDY CONDITIONS WILL BE WIDE SPREAD WEDNESDAY AS WELL
WITH TIGHTENING GRADIENTS. NAM WAS TYPICALLY VERY STRONG IN THE WIND
FORECAST. IF IT VERIFIES THERE MAY BE NEED FOR SOME WIND ADVISORIES.
THURSDAY LOOKS EVEN BETTER FOR STRONG WINDS IN THE SOUTH PART OF THE
FORECAST AREA...ESPECIALLY THE COLORADO RIVER VALLEY...AS TROUGH
EXITS AND A STRONG (140+ MPH) NORTH TO SOUTH JET MOVES OVER THE CWA
WHILE HIGH PRESSURE RACES IN FROM THE NORTH. IT IS LIKELY WIND
ADVISORIES WILL BE NEEDED FOR THURSDAY.

.LONG TERM...GUSTY NORTH WINDS WILL PERSIST ON FRIDAY IN THE WAKE OF
THE DEPARTING STORM...ALTHOUGH NOT AS STRONG AS THURSDAY. AFTER
THAT...A DIRTY RIDGE IS EXPECTED TO DOMINATE THE SOUTHWESTERN STATES
INTO THE NEW YEAR WITH MOSTLY SUNNY TO PARTLY CLOUDY SKIES AND
LITTLE OR NO CHANCE OF PRECIP. TEMPERATURES WILL REBOUND TO SLIGHTLY
ABOVE NORMAL LEVELS BY NEW YEARS DAY...ESPECIALLY IN THE HIGHER
ELEVATIONS. DEEPER VALLEYS MAY BE AFFECTED BY TRAPPED COLD AIR WHICH
FAILS TO MIX OUT DURING THE SHORT DAYS WITH LOW SUN ANGLE.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...
BIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...HIGH WIND WARNING CA519 TIL 02Z AND WINTER STORM WARNING CA519
UNTIL 20Z WEDNESDAY.

JACQUES/MORGAN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 26, 5:08 AM PST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
508 AM PST TUE DEC 26 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-270415-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
508 AM PST TUE DEC 26 2006 /608 AM MST TUE DEC 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL BECOME LIKELY IN THE HIGHER ELEVATIONS OF THE SIERRA
THIS AFTERNOON WITH HEAVY SNOW DEVELOPING THIS EVENING AND
CONTINUING OVERNIGHT. A WINTER STORM WARNING IS IN EFFECT TONIGHT
INTO WEDNESDAY FOR THE SIERRA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY SNOW IS STILL POSSIBLE WEDNESDAY MORNING OVER THE SIERRA
WHILE THE REMAINDER OF THE REGION WILL SEE A CHANCE OF RAIN AND
SNOW WEDNESDAY INTO WEDNESDAY NIGHT. COOLER TEMPERATURES AND
STRONG NORTHERLY WINDS WILL DEVELOP BEHIND THE STORM SYSTEM
THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:31 AM PSTWind AdvisoryVEFSan Bernardino16 hr
Dec 27, 3:39 PM PSTWind AdvisoryVEFInyo, San Bernardino32 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.